Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 19, 2009, 8:23 PM CDT for 7 counties in Alabama. It was in force for 52 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2009, 8:23 PM CDT (01:23 UTC)
- Expired
- Apr 19, 2009, 9:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Cherokee County, AL, Etowah County, AL, Jefferson County, AL, St. Clair County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:25 PM CDT | HAIL 0.75 | Sayre, AL | DIME TO PENNY SIZE HAIL WAS REPORTED NEAR SAYRE. |
| Apr 19, 8:59 PM CDT | TORNADO 2 | 6 Se Allgood, AL | EIGHTEEN STRUCTURES DAMAGED OR DESTROYED. FOUR STRUCTURES COMPLETELY DESTROYED. SEVEN CHICKEN HOUSES DESTROYED. |
| Apr 19, 9:05 PM CDT | TSTM WND DMG | 3 Sse Highland Lake, AL | TREES DOWN ON POWERLINES ON JONES CHAPEL RD IN THE STRAIGHT MOUNTAIN COMMUNITY. |
| Apr 19, 9:05 PM CDT | TSTM WND DMG | 3 Sse Highland Lake, AL | TREES WERE DOWN ON POWER LINES ON JONES CHAPEL ROAD IN THE STRAIGHT MOUNTAIN COMMUNITY. |
| Apr 19, 9:05 PM CDT | TSTM WND DMG | 7 Se Oneonta, AL | POWER LINES WERE BLOWN DOWN ON A VEHICLE WITH PEOPLE TRAPPED IN IT ON LAKE ROAD. |
| Apr 19, 9:05 PM CDT | TSTM WND DMG | 7 Se Oneonta, AL | 4 CHICKEN HOUSES DESTROYED WITH ONE INJURY ALONG PUTMAN ROAD. TWO HOMES DESTROYED ALSO ALONG PUTMAN ROAD...CORRECTED FOR TIME. |
| Apr 19, 9:20 PM CDT | TSTM WND DMG | 3 Ne Ashville, AL | NUMEROUS TREES DOWN AND POWER OUTAGES ALONG HIGHWAY 411 ON JOSHUA DRIVE...3 MILES NORTHEAST OF ASHVILLE. POSSIBLE TORNADO. |
| Apr 19, 9:20 PM CDT | TSTM WND DMG | 7 Se Oneonta, AL | 4 CHICKEN HOUSES DESTROYED WITH ONE INJURY ALONG PUTMAN ROAD. TWO HOMES DESTROYED ALSO ALONG PUTMAN ROAD. |
| Apr 19, 9:21 PM CDT | TSTM WND DMG | 7 Se Oneonta, AL | POWER LINES DOWN ON A VEHICLE WITH PEOPLE TRAPPED IN IT ON LAKE ROAD. |
| Apr 19, 9:21 PM CDT | TORNADO 1 | 3 Ne Ashville, AL | AROUND 50 TREES SNAPPED OR UPROOTED. |
| Apr 19, 9:21 PM CDT | TORNADO 1 | 3 Ne Ashville, AL | A TORNADO TOUCHED DOWN JUST NORTH OF COUNTY ROAD 25 ON JOSHUA DRIVE AND TRAVELED EAST-NORTHEAST PARALLELING COUNTY ROAD 25 FOR 2.92 MILES BEFORE LIFTING JUST TO THE WEST OF MOPAR DRIVE, SOUTH OF COUNTY ROAD 25. ALONG THE PATH, APPROXIMATELY 50 TREES WERE SNAPP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 529 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 200123
SVRBMX
ALC009-019-055-073-115-125-127-200215-
/O.NEW.KBMX.SV.W.0182.090420T0123Z-090420T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
823 PM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...ONEONTA...CLEVELAND...
NORTHERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...TRUSSVILLE...MOUNTAIN BROOK...
IRONDALE...HOMEWOOD...GARDENDALE...FULTONDALE...FAIRFIELD...
BIRMINGHAM...
NORTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF SPRINGVILLE...
SOUTHEASTERN WALKER COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...SUMITON...DORA...
WEST CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA...
ETOWAH COUNTY IN NORTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...RAINBOW CITY...GADSDEN...
NORTHEASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 915 PM CDT
* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF SARDIS
CITY TO 12 MILES SOUTHWEST OF GORGAS STEAM PLANT...OR ALONG A LINE
EXTENDING FROM ALBERTVILLE TO 19 MILES SOUTHWEST OF CORDOVA...AND
MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUINTON...SUSAN MOORE...WEST JEFFERSON...WARRIOR...ROSA...
FAIRVIEW...LOCUST FORK...TRAFFORD...KIMBERLY...COUNTY LINE...
MORRIS...DALLAS...GRAYSVILLE...ALLGOOD...CARDIFF...WALNUT GROVE...
BROOKSIDE...ALTOONA...ADAMSVILLE...SYLVAN SPRINGS...MAYTOWN...
MULGA...FORESTDALE...MINOR...PINSON...VILLAGE CREEK AVENUE W...
KETONA LAKES...ENSLEY...BIRMINGHAM FAIRGOUNDS...TARRANT...REECE
CITY...DANVILLE...CLAY...TABOR ROAD...CENTER POINT...ATTALLA...SAND
ROCK...LEGION FIELD...STEELE...U.A.B. CAMPUS...HOMEWOOD...
B.J.C.C....BIRMINGHAM AIRPORT...NOCCALULA FALLS...SAMFORD
UNIVERSITY...KINGSTON...WEISS LAKE...SLACKLAND...MARGARET...
LEESBURG...GAYLESVILLE...GADSDEN MALL...CHEROKEE ROCK VILLAGE...
ASHVILLE...ARGO...ANDERSON AND ALTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
ALABAMA.
&&
LAT...LON 3429 8551 3346 8677 3348 8746 3421 8640
3411 8630 3420 8618 3421 8585 3425 8584
3429 8574
TIME...MOT...LOC 0122Z 270DEG 30KT 3424 8625 3352 8734
$$1 follow-up statement
000
WWUS54 KBMX 200152
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT SUN APR 19 2009
ALC125-127-200200-
/O.CAN.KBMX.SV.W.0182.000000T0000Z-090420T0215Z/
TUSCALOOSA AL-WALKER AL-
852 PM CDT SUN APR 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER AND
NORTHEASTERN TUSCALOOSA COUNTIES IS CANCELLED.
LAT...LON 3429 8551 3346 8677 3348 8734 3350 8732
3349 8728 3351 8725 3353 8726 3355 8719
3360 8719 3366 8706 3379 8700 3384 8685
3421 8640 3411 8630 3420 8618 3421 8585
3425 8584 3429 8574
TIME...MOT...LOC 0150Z 270DEG 30KT 3424 8597 3352 8706
$$
ALC009-019-055-073-115-200215-
/O.CON.KBMX.SV.W.0182.000000T0000Z-090420T0215Z/
JEFFERSON AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-CHEROKEE AL-
852 PM CDT SUN APR 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WEST CENTRAL CHEROKEE...BLOUNT...ETOWAH...NORTHERN ST. CLAIR AND
JEFFERSON COUNTIES...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF TABOR
ROAD TO SYLVAN SPRINGS...OR ALONG A LINE EXTENDING FROM 10 MILES EAST
OF BOAZ TO 8 MILES NORTHWEST OF HUEYTOWN...MOVING EAST AT 35
MPH...AFFECTING LOCATIONS IN ALL COUNTIES WITHIN THE WARMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
ALABAMA.
&&
LAT...LON 3429 8551 3346 8677 3348 8734 3350 8732
3349 8728 3351 8725 3353 8726 3355 8719
3360 8719 3366 8706 3379 8700 3384 8685
3421 8640 3411 8630 3420 8618 3421 8585
3425 8584 3429 8574
TIME...MOT...LOC 0150Z 270DEG 30KT 3424 8597 3352 8706
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:30 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 19, 6:30 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CDT SUN APR 19 2009 .UPDATED FOR AVIATION DISCUSSION. && .SHORT TERM...TONIGHT. ACTIVE EVENING EXPECTED AS A COLD FRONT ACROSS PORTIONS OF MISSISSIPPI MOVES INTO AND ACROSS THE AREA. STRONG UPPER LEVEL IMPULSE WILL SWING ACROSS THE NORTHERN THIRD OF THE AREA BETWEEN 5 PM AND 11 PM...HELPING TO TRIGGER STRONG TO POSSIBLY SEVERE STORMS. AIR MASS AHEAD OF THE FRONT CONTINUES TO DE-STABILIZE. WILL INCLUDE RATHER HIGH POPS FOR TONIGHT AND SEVERE WORDING. BEST CHANCE OF SEVERE WILL BE WEST OF INTERSTATE 65 PRIOR TO 8 PM AND EAST OF THE INTERSTATE AFTER 8 PM. SHOWERS AND THUNDERSTORMS SHOULD DECREASE IN INTENSITY LATE THIS EVENING AND END FROM WEST TO EAST OVERNIGHT. MAY ADJUST POPS JUST BEFORE RELEASE. .LONG TERM...MONDAY THROUGH SUNDAY. FOR MONDAY AND TUESDAY...UPPER PORTION OF THE SYSTEM REMAINS TO OUR NORTH AND WILL BE SLOW TO SHIFT NORTHEAST. THIS WILL ALLOW SOME WRAP-AROUND MOISTURE MAINLY ACROSS THE NORTH FOR MONDAY AND TUESDAY AND COOL TEMPERATURES AS FLOW REMAINS FROM THE NORTHWEST. WE CAN EXPECT A SLIGHT CHANCE OF SHOWERS EACH DAY. HIGHS EACH DAY MID 60S NORTH TO LOWER 70S SOUTH. OVERNIGHT LOWS IN THE 40S MONDAY NIGHT... THEN 35 TO 45 TUESDAY NIGHT WITH SOME PATCHY FROST POSSIBLE EAST. WEDNESDAY THROUGH SUNDAY...HIGH PRESSURE BUILDS IN BY MID- WEEK...THEN RETURN FLOW DEVELOPS LATER IN THE WEEK PROVIDING FOR A VERY NICE WARM-UP. WE CAN EXPECT DRY CONDITIONS AND A GOOD DEAL OF SUNSHINE EACH DAY. HIGHS 65 TO 75 EARLY IN THE PERIOD...WARMING INTO THE UPPER 70S TO LOWER 80S BY FRIDAY AND LASTING THROUGH THE WEEKEND. && .AVIATION...00Z TAF DISCUSSION. ISOLATED TO SCATTERED STRONG TO SEVERE STORMS EXPECTED THROUGH 04Z IN ADVANCE OF STRONG COLD FRONT. ACTIVITY WILL WEAKEN QUICKLY. EXPECT CEILINGS 2000 TO 3000 FEET WITH TEMPORARY CEILINGS AROUND 1000 FEET THROUGH 06Z. AFTER 06Z EXPECT CEILINGS 1000 TO 2000 FEET IN MAINLY A NORTHWEST FLOW OF 10 TO 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 52 66 42 67 39 / 60 20 20 20 10 ANNISTON 54 67 42 68 39 / 70 20 20 20 10 BIRMINGHAM 54 67 42 68 42 / 60 10 10 10 10 TUSCALOOSA 53 70 45 72 42 / 40 10 10 10 10 CALERA 54 68 44 68 41 / 60 10 10 10 10 AUBURN 54 70 43 70 42 / 60 10 10 10 10 MONTGOMERY 56 71 47 72 43 / 60 10 10 10 10 TROY 57 72 47 72 41 / 60 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... && 50
Hazardous weather outlook, Apr 19, 2:27 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 227 PM CDT SUN APR 19 2009 ALZ011>015-017>050-201927- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 227 PM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA. THE MAIN FOCUS OF SEVERE WEATHER WILL BE WEST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 20 PRIOR TO 8 PM WITH THE THREAT OF DAMAGING WINDS AND LARGE HAIL AND THE SLIM CHANCE OF AN ISOLATED TORNADO. THE FOCUS WILL SHIFT EAST OF INTERSTATE 65 AFTER 8 PM AS THUNDERSTORM ACTIVITY MOVES ACROSS THE STATE. AFTER 8 PM...THE THREAT OF TORNADOES WILL DIMINISH GREATLY...BUT THERE WILL STILL BE A CHANCE OF DAMAGING WINDS AND LARGE HAIL THROUGH MIDNIGHT. SUSTAINED WINDS WILL BE AROUND 10 TO 15 MPH WITH HIGHER GUSTS...SO A LAKE WIND ADVISORY IS IN EFFECT FOR TODAY FOR THE WESTERN TIER OF CENTRAL ALABAMA...THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLDER TEMPERATURES WILL WORK IN BEHIND THIS SYSTEM. ON WEDNESDAY MORNING...TEMPERATURES ARE FORECAST TO BE IN THE MIDDLE TO UPPER 30S IN THE NORTH AND CENTRAL SECTIONS OF CENTRAL ALABAMA. WHILE FREEZING TEMPERATURES ARE NOT FORECASTED AT THIS TIME...AREAS OF PATCHY FROST WILL BE POSSIBLE AS WINDS WILL BE LIGHT OVERNIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. 27
In the hours before
Local storm report, Apr 19, 6:47 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NE ALABASTER 33.27N 86.79W
04/19/2009 SHELBY AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG HWY 11 NEAR INTERSTATE
65...SOME TREES DOWN ON MOBILE HOMES AND GAS LEAKS DUE TO
UPROOTED TREES...POSSIBLE TORNADO.
&&
GOLDENLocal storm report, Apr 19, 7:05 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TORNADO ALABASTER 33.25N 86.82W
04/19/2009 SHELBY AL NWS EMPLOYEE
REPORTED ON THE GROUND NEAR THE SHOPPING CENTER AT EXIT
NUMBER 238 OFF INTERSTATE 65.
&&
GOLDENLocal storm report, Apr 19, 7:13 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL NATURAL BRIDGE 34.09N 87.60W
04/19/2009 E0.88 INCH WINSTON AL EMERGENCY MNGR
&&
GOLDENLocal storm report, Apr 19, 7:57 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 2 NE NEWBERN 32.61N 87.51W
04/19/2009 PERRY AL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO TWO BARNS...ONE HOME WITH PARTIAL
ROOF DAMAGE...HUNDREDS OF TREES DOWN NORTH OF COUNTY ROAD
16 ALONG HIGHWAY 25 IN WHITSITT.
&&
ARMLocal storm report, Apr 19, 8:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM SNOW VERBENA 32.75N 86.51W
04/19/2009 E0.0 INCH CHILTON AL PUBLIC
FUNNEL CLOUD WAS REPORTED NEAR THE TOWN OF VERBENA.
&&
ARMLocal storm report, Apr 19, 8:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
818 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 10 W TUSCALOOSA 33.24N 87.71W
04/19/2009 E0.25 INCH TUSCALOOSA AL FIRE DEPT/RESCUE
REPORTED AT THE INTERSECTION OF FOXFIRE RD AND SIPSEY
VALLEY RD IN ROMULUS.
0340 PM TSTM WND DMG 4 S SIPSEY RIVER 33.20N 87.77W
04/19/2009 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN ON SIPSEY VALLEY RD JUST NORTH OF KELLEYTOWN
RD.
0505 PM HAIL 3 NE COALING 33.19N 87.30W
04/19/2009 E0.25 INCH TUSCALOOSA AL EMERGENCY MNGR
REPORTED ALONG INTERSTATE 20 NEAR EXIT NUMBER 86.
0523 PM HAIL HAMILTON 34.14N 87.98W
04/19/2009 E0.75 INCH MARION AL EMERGENCY MNGR
PENNY SIZE HAIL IN HAMILTON
0530 PM HAIL HAMILTON 34.14N 87.98W
04/19/2009 E1.75 INCH MARION AL EMERGENCY MNGR
LARGE HAIL REPORTED IN HAMILTON.
0555 PM TORNADO 5 W NEWBERN 32.59N 87.62W
04/19/2009 HALE AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR CEDARVILLE.
0600 PM TORNADO 2 NE NEWBERN 32.61N 87.51W
04/19/2009 PERRY AL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO TWO BARNS...ONE HOME WITH PARTIAL
ROOF DAMAGE...HUNDREDS OF TREES DOWN NORTH OF COUNTY ROAD
16 ALONG HIGHWAY 25 IN WHITSITT.
0610 PM HAIL NATURAL BRIDGE 34.09N 87.60W
04/19/2009 E0.88 INCH WINSTON AL EMERGENCY MNGR
0620 PM TSTM WND DMG 2 NE ALABASTER 33.27N 86.79W
04/19/2009 SHELBY AL EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG HWY 11 NEAR INTERSTATE
65...SOME TREES DOWN ON MOBILE HOMES AND GAS LEAKS DUE TO
UPROOTED TREES...POSSIBLE TORNADO.
0702 PM TORNADO ALABASTER 33.25N 86.82W
04/19/2009 SHELBY AL NWS EMPLOYEE
REPORTED ON THE GROUND NEAR THE SHOPPING CENTER AT EXIT
NUMBER 238 OFF INTERSTATE 65.
0750 PM SNOW VERBENA 32.75N 86.51W
04/19/2009 E0.0 INCH CHILTON AL PUBLIC
FUNNEL CLOUD WAS REPORTED NEAR THE TOWN OF VERBENA.
&&
ARMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:00 PM CDT | Tornado Warning | BMX | Shelby | 60 min |
| Apr 19, 7:05 PM CDT | Tornado Warning | BMX | St. Clair, Shelby, Talladega | 55 min |
| Apr 19, 7:28 PM CDT | Tornado Warning | BMX | Greene, Hale | 47 min |
| Apr 19, 7:33 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 42 min |
| Apr 19, 7:38 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 52 min |
| Apr 19, 7:44 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 46 min |
| Apr 19, 7:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 43 min |
| Apr 19, 7:47 PM CDT | Tornado Warning | BMX | Jefferson, Walker | 17 min |
| Apr 19, 7:52 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, Walker | 38 min |
| Apr 19, 8:10 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 65 min |
| Apr 19, 8:13 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Talladega | 47 min |
| Apr 19, 8:21 PM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 37 min |
| Apr 19, 8:48 PM CDT | Tornado Warning | BMX | Bullock, Macon | 42 min |
| Apr 19, 9:01 PM CDT | Tornado Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 29 min |
| Apr 19, 9:12 PM CDT | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 48 min |
| Apr 19, 9:13 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 32 min |
| Apr 19, 9:21 PM CDT | Tornado Warning | BMX | Lee, Macon, Russell | 54 min |
| Apr 19, 9:28 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 47 min |
| Apr 19, 9:51 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 54 min |
| Apr 19, 9:51 PM CDT | Tornado Warning | BMX | Lee, Russell | 54 min |
| Apr 19, 10:06 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 39 min |
| Apr 19, 10:31 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore, Tallapoosa | 44 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.